Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Wilhelm Klingenberg
Title: Lectures on closed geodesics
Additional book information: Die Grundlehren der Math. Wissenschaften, Band 230, Springer-Verlag, Berlin, Heidelberg, New York, 1978, ix + 227 pp.

References [Enhancements On Off] (What's this?)

  • 1. S. I. Alber, On periodicity problems in the calculus of variations in the large, Uspehi Mat. Nauk 12 (1957), 57-124; English Transl., Amer. Math. Soc. Transl. (2) 14 (1960), 107-172. MR 113234
  • 2. S. I. Alber, The topology of functional manifolds and the calculus of variations in the large, Uspehi Mat. Nauk 25 (1970), 57-122 = Russian Math. Surveys 25 (1970), 51-177. MR 279832
  • 3. I. Berstein and T. Ganea, Homotopical nipotency, Illinois J. Math. 5 (1961), 99-130. MR 126277
  • 4. D. Gromoll and W. Meyer, Periodic geodesics on compact Riemannian manifolds, J. Differential Geometry 3 (1969), 493-510. MR 264551
  • 5. J. Milnor, Morse theory, Ann. of Math. Studies, No. 51, Princeton Univ. Press, Princeton, N. J., 1963. MR 163331
  • 6. Henri Poincaré, Sur les lignes géodésiques des surfaces convexes, Trans. Amer. Math. Soc. 6 (1905), no. 3, 237–274 (French). MR 1500710, https://doi.org/10.1090/S0002-9947-1905-1500710-4
  • 7. H. Seifert and W. Threlfall, Variationsrechnung im Grossen, Teubner, Leipzig, 1938.
  • 8. S. Smale, Global variational analysis: Weierstrass integrals on a Riemannian manifold, by Marston Morse, Bull. Amer. Math. Soc. 83 (1977), 683-693.

Review Information:

Reviewer: Leon Green
Journal: Bull. Amer. Math. Soc. 1 (1979), 568-570
DOI: https://doi.org/10.1090/S0273-0979-1979-14626-3
American Mathematical Society